North Carolina, 2005

Damaging Wind in North Carolina, June 6, 2005

June 6, 2005 · NWS RAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 6, 8:01 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 6, 8:01 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT MON JUN 6 2005

.SHORT TERM (THROUGH MONDAY NIGHT)...
THE GSO RAOB THIS EVENING SHOWS MORE INSTABILITY AND MOISTURE IN THE
AIRMASS THAN THE PREVIOUS TWO EVENINGS. ANALYSIS OF AREA VWPS SHOW
SOME CONVERGENCE IN THE LOWEST LAYERS OVER THE WESTERN PIEDMONT. THE
LATEST RUC SHOWS CONTINUED INSTABILITY ACROSS THE NORTHWEST THIRD OF
THE RAH CWA THROUGH THE NIGHT AND A WEAK SURFACE TROUGH OVER THE
PIEDMONT.   THE SLIGHT CHANCE OF A SHOWER OR TSTM WILL BE EXTENDED
THROUGH THE NIGHT OVER THE NORTHWEST THIRD.  OTHERWISE...LITTLE
CHANGE IS EXPECTED IN THE GRID FORECAST PARAMETERS FOR THE OVERNIGHT
PERIOD.  -RFG

&&

.PREVIOUS DISCUSSION...
(ISSUED 140 PM EDT MON JUN 6 2005)

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
THIS EVENING AND OVERNIGHT...SPOTTY SHOWERS AND THUNDERSTORMS
DEVELOPING AND EXPECT TO CONTINUE INTO THE EARLY EVENING HOURS. THEN
OVERNIGHT...HIGH LOW LEVEL MOISTURE AND SKIES CLEARING WITH LITTLE
OR NO WINDS...EXPECT PATCHY FOG AND SOME LOW LEVEL CLOUDINESS.

TUESDAY THROUGH THURSDAY NIGHT...PERSISTENCE PATTERN CONTINUES AS
RIDGE ALOFT/SURFACE WILL REMAIN OFF THE ATLANTIC COAST WHICH WILL
RESULT IN GENERALLY DIURNAL AFTERNOON/EVENING CONVECTION. AIR MASS
UNSTABLE AND BECOMING INCREASINGLY MORE MOIST--DEWPOINTS UPPER
60S/LOW 70S AND PRECIPITABLE WATER 1.5+. HOWEVER TRIGGERS/FOCUS FOR
CONVECTION RATHER WEAK. ADDITIONALLY WEAK WIND FLOW...THUS STORMS
THAT DO DEVELOP WILL BE SLOW MOVERS WITH LOCALLY HEAVY DOWNPOURS.
REGARDING TEMPERATURES...ANOTHER HOT DAY ON TUESDAY WITH READINGS
AROUND THE 90 DEGREE MARK. FOR WEDNESDAY AND THURSDAY...MORE
CLOUDS...SOUTHEAST FLOW AND INCREASE IN CONVECTIVE ACTIVITY WILL
SHAVE A FEW DEGREES OFF MAXES. OVERALL CURRENT FORECAST TRENDS ON
TRACK WITH ONLY MINOR ADJUSTMENTS.

LONG TERM (FRIDAY THROUGH MONDAY)...
NO CHANGES NEEDED THIS PERIOD. THE WESTERN ATLANTIC RIDGE WILL BE
THE DOMINANT WEATHER FEATURE OVER THE REGION THROUGH THE
PERIOD...RESULTING IN WARM TEMPS AND DIURNAL POPS. POPS WILL BE
SLIGHTLY HIGHER IN THE WEST THAN THE EAST AROUND THE PERIPHERY OF
THE RIDGE.

AVIATION...
WITH LITTLE CHANGE IN THE WEATHER PATTERN OVER THE NEXT 24 HOURS...A
PERSISTENCE FORECAST WILL BE USED. CU FIELD THIS AFTERNOON WILL BE
SCATTERED TO BROKEN AT 5KFT...AND THERE WILL BE SOME SCATTERED SHWRS
BUT NOT ENOUGH COVERAGE TO MENTION IN TAFS...LIGHTNING STRIKES WILL
BE EVEN LESS. SKIES BECOME CLEAR AND WINDS NEAR CALM AFTER SUNSET.
PLENTY OF LOW LEVEL MOISTURE WILL RESULT IN MVFR VIS DEVELOPING
BETWEEN 06Z AND 08Z...LOWERING TO LIFR VIS/CIGS AT FAY AND RWI AFTER
09Z. FOG LIFTS BETWEEN 12Z AND 14Z AND A SCATTERED CU FIELD DEVELOPS
BY 16Z WITH BASES AROUND 5KFT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RFG
Hazardous weather outlook, Jun 6, 4:52 AM EST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
552 AM EDT MON JUN 6 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
552 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS
AFTERNOON... WITH ACTIVITY MORE NUMEROUS AROUND THE TRIAD TO THE
NORTHWEST. DUE TO THE VERY LIGHT WINDS AND THE ABUNDANCE OF
MOISTURE THROUGH THE ATMOSPHERE... ANY STORMS THAT FORM ARE LIKELY
TO BE VERY SLOW-MOVING OR EVEN STATIONARY... RESULTING IN LOCALLY
VERY HEAVY RAIN. SOME STREET FLOODING COULD OCCUR BENEATH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SCATTERED SHOWERS AND STORMS EXPECTED ON TUESDAY MAY
ALSO POSE A THREAT FOR HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GIH

The radar

The Roanoke radar (KFCX), 103 km away, was scanning. The volume nearest the first event began at 03:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Forsyth

When
June 6, 10:57 PM EST
Where
Forsyth County, Winston Salem
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.100, -80.250

Three to four trees were blown down on Davis Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455184.